Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 24, 2021, 3:29 PM EDT for Hendry County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 3:29 PM EDT (19:29 UTC)
- Expired
- Jul 24, 2021, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS82 KMFL 241929 SPSMFL Special Weather Statement National Weather Service Miami FL 329 PM EDT Sat Jul 24 2021 FLZ066-067-070-071-242015- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 329 PM EDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 415 PM EDT... * At 329 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles southeast of Devils Garden, or 11 miles south of Montura, moving southeast at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Rotenberger Wildlife Refuge and Big Cypress Seminole Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8124 2663 8101 2636 8078 2619 8106 TIME...MOT...LOC 1929Z 329DEG 10KT 2649 8107 $$ SB/SM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:55 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 24, 1:55 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
155 PM EDT Sat Jul 24 2021
...18z Aviation Update...
.AVIATION(18Z TAFS)...
Periods of showers and thunderstorms this afternoon, VCTS with
TEMPOs for MVFR/IFR ceilings and vis with convection over the
terminals this afternoon into the evening. Light wind flow returns
overnight. Southeasterly winds with more showers and storms
tomorrow.
&&
.PREV DISCUSSION... (Issued 914 AM EDT Sat Jul 24 2021)
UPDATE...
Scattered showers and thunderstorms mainly over the Gulf and
Atlantic waters this morning. A surge of moisture will be moving
into the area. Precipitable water values of 1.92 inches on this
morning 12Z MFL sounding. Those values will rise above 2 inches as
moisture continues to move south. Scattered to numerous showers
and storms this afternoon across South Florida. Slow storm motion
and high rainfall rates will lead to localized flooding being the
main potential impact this afternoon over metro regions of South
Florida. Other impacts will be frequent cloud to ground lightning
and wet microburst leading to strong gusty winds.
No major changes to the current forecast with a wet weekend across
South Florida.
PREV DISCUSSION... (Issued 255 AM EDT Sat Jul 24 2021)
DISCUSSION...
Short term (Today - Sunday):
Models and sfc analyses data show a sfc low drifting southward,
nearly parallel with the NE coast of Florida, and dragging a frontal
boundary with it across the peninsula. This system should continue
to drift S/SSW, being pushed by a long trough over the eastern
seaboard, with the southern half of the state remaining in the warm
sector. The low/front system is displacing both edges of the high
pressure systems at either side of the Florida peninsula, and
supporting the development of a line of convection over SoFlo today.
Model consensus show a surge in moisture across the area as the low
meanders closer to the state with model PWATs nearing record values
around 2.5 inches by this afternoon. Widespread 70-80 POPs will
translate in a rainy, cloudy day, with scattered to numerous
thunderstorms. Also, pressure gradients will remain fairly relaxed
during the next couple of days, keeping generally light and
sometimes variable flow in place. Therefore, individual cell motion
will again be slow and erratic at times, allowing for potential
repeating bouts of heavy rain over the same locations. Thus,
flooding hazards are expected at some point during the weekend, with
best chances of localized significant flooding from this afternoon
through probably Sunday evening. Latest model sounding and X-sec
analyses also suggest that the air mass will also grow more
unstable, with potential for strong or even a couple of severe
storms. Outflow boundary interactions may exacerbate convective
activity.
Sunday's outcome will depend on the final solution for the low's
evolution, including the possibility of some tropical development
per latest NHC outlook.
Due to the scenario described above, a Flood Watch has been issued
for all of SoFlo starting today and continuing through at least
Sunday night. Locations at greater risk include those known for
having poor drainage, overpasses and most of the east/west coast
metro areas right next to the coastline.
All interests in SoFlo should closely monitor the progress of the
aforementioned low as it is a situation that will continue to evolve
and change rather rapidly through the weekend.
Despite the widespread shower activity and cloud cover, temperatures
should remain on the warm side with afternoon highs in the upper 80s
to low 90s.
Long term (Sun night to Friday):
Abundant moisture will be in place to start the work week,
regardless of the final outcome of the aforementioned low. Even if
tropical development doesn't happens, which at the time of this
issuance it had a 50 percent chance of becoming a depression per
NHC's outlook, just the presence of the low and its large field of
associated moisture will be enough to keep potential for heavy rain
through at least Tuesday. And again, model soundings and X-sec model
analyses still support having enough instability for a few strong
to severe storms to develop.
For the later part of the week, once the low moves away from the
area, the western periphery of the Atlantic ridge is expected to
return, bringing back a SE flow across SoFlo. Unfortunately, there
will still be enough lingering deep moisture for advection for
the wet/rainy pattern to continue.
MARINE...
An area of low pressure located in the Atlantic off of the northern
Florida coast will keep abundant moisture in place, and relatively
weak winds over the area through the weeekend. There is the
possibility that a northerly swell could move towards the South
Florida Atlantic waters early next week. Scattered to numerous
showers and thunderstorms will occur across the local waters through
early next week. Winds and waves could be locally higher in and
around any shower or thunderstorm.
HYDROLOGY...
With plenty of moisture advection occurring over the region,
precipitable water values are forecast to rise between 2.2 and 2.4
inches through the rest of the weekend. This is near record values
for this time of year. This will allow for heavy rainfall associated
with numerous showers and thunderstorms across the region. At this
time, a general 1 to 3 inches of rain are forecast across the Gulf
coast, with 3 to 5 inches along the east coast. Locally higher
amounts are possible where multiple rounds of showers and
thunderstorms develop. The grounds across South Florida remain
pretty saturated from the rainfall earlier in the week. This could
enhance the flooding potential across the region through the
upcoming weekend especially in the low lying and poor drainage
areas. This will continue to be monitored as the weekend progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 89 77 90 / 50 80 50 70
West Kendall 75 89 77 90 / 50 80 50 70
Opa-Locka 75 89 77 90 / 50 80 50 80
Homestead 75 89 77 88 / 50 70 50 70
Fort Lauderdale 76 89 78 89 / 50 80 50 70
N Ft Lauderdale 77 88 78 88 / 50 80 50 70
Pembroke Pines 75 88 76 88 / 50 80 50 80
West Palm Beach 76 89 77 89 / 40 80 40 70
Boca Raton 77 89 78 90 / 50 80 50 70
Naples 77 90 76 90 / 40 70 50 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
172-173.
AM...None.
GM...None.
&&
Update/Aviation...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 24, 9:06 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 906 AM EDT Sat Jul 24 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 906 AM EDT Sat Jul 24 2021 ...FLOOD WATCH FOR ALL METRO AREAS OF SOUTH FLORIDA... ...NUMEROUS THUNDERSTORMS EXPECTED FOR MUCH OF SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: numerous thunderstorms are expected today across much of South Florida. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Flooding: Localized flooding is possible today due to slow moving heavy downpours from thunderstorms over the low lying and poor drainage areas. Highest chances of significant flooding will reside over the coastal metro areas for which a Flood Watch is in effect. Wind: A few storms could become strong to severe and produce damaging wind gusts in the 50 to 60 mph range this afternoon and evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. Temperatures: Heat index values could reach 105 degrees or higher over portions of the interior this afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous showers and thunderstorms are possible each day, with increased potential for flooding across the metro areas of South Florida on Sunday and Monday. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 24, 1:01 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Miami FL
101 PM EDT Sat Jul 24 2021
FLZ069-070-075-241745-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
101 PM EDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 145 PM EDT...
* At 101 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Carnestown, or 10
miles northeast of Chokoloskee, moving southeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee
Center, Carnestown, Dade-Collier Training Airport, Copeland,
Wilderness Waterway, Big Cypress National Preserve, Fakahatchee
Strand State Preserve, Port Of The Island, Miles City, Cape Romano
Aquatic Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2622 8135 2593 8087 2584 8087 2547 8120
2559 8133 2565 8136 2573 8134 2575 8141
2579 8144 2577 8153 2586 8163
TIME...MOT...LOC 1701Z 304DEG 17KT 2590 8123
SPMLocal storm report, Jul 24, 1:27 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
127 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM MARINE TSTM WIND 3 SW KEY BISCAYNE 25.66N 80.19W
07/24/2021 M43 MPH AMZ630 FL MESONET
PEAK GUST AT MESONET STATION XKBS BISCAYNE
BAY LIGHT 20.
&&
SPMSpecial weather statement, Jul 24, 2:26 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Miami FL 226 PM EDT Sat Jul 24 2021 FLZ067-068-071-072-168-172-241900- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 226 PM EDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 300 PM EDT... * At 226 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Mission Bay, or 7 miles west of Boca Raton, moving south at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Parkland. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8003 2610 8003 2610 8034 2647 8031 TIME...MOT...LOC 1826Z 353DEG 16KT 2637 8022 SB/SM
Special weather statement, Jul 24, 2:29 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Sat Jul 24 2021
FLZ063-066-070-241915-
Hendry FL-Inland Collier County FL-Glades FL-
229 PM EDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTHWESTERN
GLADES COUNTIES UNTIL 315 PM EDT...
* At 229 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ortona, or 10 miles east of
Labelle, moving southeast at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Labelle, Montura, Port La Belle, Ortona, Devils Garden and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2664 8096 2645 8127 2684 8157 2690 8156
2699 8139
TIME...MOT...LOC 1829Z 326DEG 10KT 2675 8126
SB/SMSpecial weather statement, Jul 24, 3:15 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT Sat Jul 24 2021
FLZ067-068-071-072-168-172-241945-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
315 PM EDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 345 PM EDT...
* At 314 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Pompano Beach, moving southeast
at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Boca
Raton, Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse
Point, Lauderdale-By-The-Sea, Highland Beach, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach,
Parkland, Wilton Manors and Hillsboro Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2641 8003 2602 8003 2599 8008 2637 8034
2643 8006
TIME...MOT...LOC 1914Z 313DEG 14KT 2625 8013
SB/SMSpecial weather statement, Jul 24, 3:29 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 329 PM EDT Sat Jul 24 2021 FLZ066-067-070-071-242015- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 329 PM EDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 415 PM EDT... * At 329 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles southeast of Devils Garden, or 11 miles south of Montura, moving southeast at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Rotenberger Wildlife Refuge and Big Cypress Seminole Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8124 2663 8101 2636 8078 2619 8106 TIME...MOT...LOC 1929Z 329DEG 10KT 2649 8107 SB/SM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jul 23, 8:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 24, 2:56 AM EDT | Flood Watch | MFL | Broward, Collier, Miami-Dade, Palm Beach | 65 hr |
| Jul 24, 4:28 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 24, 12:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jul 24, 1:01 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Jul 24, 1:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 24, 1:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 24, 2:23 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 24, 2:26 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jul 24, 2:29 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 24, 2:43 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Jul 24, 2:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 24, 3:05 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 115 min |
| Jul 24, 3:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jul 24, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jul 24, 3:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 24, 4:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 24, 4:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 24, 5:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jul 24, 5:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 24, 5:33 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Jul 24, 6:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 24, 6:25 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jul 24, 7:29 PM EDT | Special Marine Warning | MFL | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.